It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Knee & Hip Problems Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-11-2012, 11:50 AM   #1
Newbie
(female)
 
Join Date: Aug 2012
Location: Paraparaumu Beach, Kapiti Coast, New Zealand
Posts: 1
Airies HB User
Red face muscle cramps after TKR, can't sleep

Hi there, I've just registered, and have been looking through the letters sent in. I've not long had a TKR (4 weeks) I know it's early days yet, but it is a relief to know that I'm not the only one suffering with muscle cramps. The thing that is getting me the most, is the lack of sleep - it's so frustrating! Is there anything one can take to relieve the pain so that I can get some sleep?It would have to be compatible with BP tablets I am taking.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-13-2012, 06:15 PM   #2
Member
(female)
 
IWillSurvive's Avatar
 
Join Date: Oct 2008
Location: SW Florida
Posts: 69
IWillSurvive HB UserIWillSurvive HB UserIWillSurvive HB User
Re: Muscle Spasms after TKR driving me nuts!!

Quote:
Originally Posted by Airies View Post
Hi there, I've just registered, and have been looking through the letters sent in. I've not long had a TKR (4 weeks) I know it's early days yet, but it is a relief to know that I'm not the only one suffering with muscle cramps. The thing that is getting me the most, is the lack of sleep - it's so frustrating! Is there anything one can take to relieve the pain so that I can get some sleep?It would have to be compatible with BP tablets I am taking.
Best suggestion is to call your doctro and I am sure he/she will be happy to prescribe something that will work with your other meds. My doctor had me on cycle of celebrex, oxycontin, percocet and lyrica. I still have muscle spasms driving me nuts so he then added Soma to the mix, problem solved.

Now 4 years post op, I still have occasional spasms so take cyclobenzoprene as needed. Start with lowest dosage of 5mg and if need to sleep may take 10mg with my other pain meds I take (ncyncata ER for spondylolisthesis). A TENS unit can help wonders as does wearing your TED hose during the day. Good luck. Just found out I can have cortizone shots in my TKR yippee!! All better now.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-18-2012, 08:33 PM   #3
Senior Member
(female)
 
Join Date: Jun 2011
Location: Nashville, TN, USA
Posts: 208
nana b HB Usernana b HB Usernana b HB User
Re: Muscle Spasms after TKR driving me nuts!!

I had my tkr may 29 2012, and grumpy I am still up once during the night the leg spasms or pain from the back of the knee down my leg. I think it is from being in one position for too long when I am asleep. Is that what you think or were told, I just don't understand it.

My Dr had me on dmerol for pain. I am weaning too off of it. I am down to half a pill at bedtime. This week I plan on going to a fourth, and then none. Hopefully it is not taking the edge of this leg pain and I am going to regret it. Just wanted your thoughts.

 
Reply With Quote
Old 08-20-2012, 04:17 PM   #4
Member
(female)
 
IWillSurvive's Avatar
 
Join Date: Oct 2008
Location: SW Florida
Posts: 69
IWillSurvive HB UserIWillSurvive HB UserIWillSurvive HB User
Re: Muscle Spasms after TKR driving me nuts!!

Could be stiffness from same position for too long. Suggestions that worked for me were to sometimes just do stretching with the leg to sort of loosen up the kinks and that helped. Other times I took a muscle relaxant and that did the trick. Oh and a good old heating pad on the area that spasms helps to sort of relax the muscles as well.

Read somewhere that diet can impact night leg cramps and sometimes mix of calcium and/or magnesium supplements can help. I get horrid foot cramps and my podiatrist has me taking either Leg Cramps (over the counter at most pharmacies) or drink 24ox of tonic water. I usually opt for the tonic water and do diet tonic water with a lemon or lime twist. Don't mind the taste and it contributes to the 8 glasses of water/liquids I try to take in each day. I have noticed a lot less foot cramping from it but only if I drink the full 24 ounces faithfully. Good luck, better days ahead.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:16 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!